MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-10-28C
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 09/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Patient had an open reduction for dislocation.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There has been one other similar events for the lot referenced for the same patient, the device was not revised.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event; an event regarding dislocation involving a trident liner was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review documentation related to two pis including the product inquiry summaries, hospital admission documentation for revision left tha surgery including a history and physical, an ap x-ray of a left tha dated (b)(6) 2022, and implant records from the primary and revision thas.The event description from the product inquiries summaries state: first pi: it was reported by the health professional that there is a revision for thr update: reason for revision due to dislocation.Second pi: patient had an open reduction for dislocation.On (b)(6) 2021 the patient was involved in an mva and suffered a comminuted fracture of the posterior wall of the acetabulum with concomitant posterior dislocation of the hip.On (b)(6) 2021 the patient underwent orif and plating of the acetabulum.This subsequently got infected and was treated with antibiotics, femoral head resection and placement of an antibiotic cement spacer.Once his infection markers (crp, esr) had normalized he underwent a complex primary pressfit tha including an augmented acetabular component.One month post-operatively the tha dislocated and the patient than underwent an open reduction of the hip.The hip then dislocated again and the patient was scheduled for revision surgery.This was completed on (b)(6) 2022.Implant records from that surgery describe a head and liner exchange to a 10 degree hooded inset.The ap x-ray from 12/5 demonstrates a posterior superior dislocation of a tha.An open reduction of a tha and subsequent revision surgery is confirmed.The root cause of the recurrent dislocations cannot be determined from this limited amount of documentation product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been 1 other similar events for the lot referenced.The event relates to dislocation for the same device/patient, therefore no further trending is required for this commonality.Conclusion: no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient had an open reduction for dislocation.

Brand Name
TRIDENT 10° X3 INSERT 28MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood, NJ WD6 3-SJ
UK   WD6 3SJ
2018315000
MDR Report Key16068708
Report Number0002249697-2022-01946
Device Sequence Number15018289
Product Code LPH
UDI-Device Identifier07613327039771
UDI-Public07613327039771
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number623-10-28C
Device Catalogue Number623-10-28C
Device Lot NumberJN82EY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date12/29/2022
Supplement Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age45 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian